Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Having headache after sex. Had cancer. Underwent radiation and chemo therapy. Treatment?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I was having sex with my husband last night, I had a big on the left side if my brain just above my temple
then the worst headache iv ever had, a hot shower eased it. please tell my me what your opinion of this my have been? I have had both sides of my face irreated and many treatments for the past 15 years.
Posted Tue, 25 Jun 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 34 minutes later
Thank you for posting your query.

Post-coital headaches are common, especially those with a history of migraine.

However, since you had the worst headache of your life, it is also important to exclude a bleed in the brain due to aneurysm (abnormal dilatation of an artery of brain) rupture. So, you should get a brain scan done. I would like to point out, however, that the chance of you having an aneurysm is low (less than 5% of people with symptoms such as yours have it).

I hope it helps.
Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My email: YYYY@YYYY
My blog:
Above answer was peer-reviewed by
Follow-up: Having headache after sex. Had cancer. Underwent radiation and chemo therapy. Treatment? 17 hours later
I find that you have not answered my question you suggest a brain scan. how would I go about this? I had an explosion in my head and my eyes went blurry my husband had to support me, I was dizzy and still have the headache, no more explosions as yet, the headaches which I have had for around 3months. im sorry I did not explain myself very well last night. I have been taking panadol rapid which gives an hour relief at a time. I have growths in both sides of my mouth, due to being over radiated, they are very painful. my local gp has given me ms contin and I find that im taking them way two much, and they don't give much relief either. I need to be to stop the pain, I keep thinking about taking my life far to often. if it was'nt for my family I would not be here. PLEASE HELP ME. XXXXXXX


how do I go about this
Answered by Dr. Sudhir Kumar 10 minutes later

Thank you for getting back and providing more details.
It is unfortunate that you have not had relief from headaches for three months or so.

As of now, you have been taking medications for pain relief, which provides temporary relief. What I would suggest is that you should take preventive medications to prevent recurrence of headaches.

Medications that help in preventing recurrence of headaches are beta blockers, divalproex, topiramate, etc. If these medications do not help, botox injections would be the next option.

For relief of headaches now, you could take naproxen or sumatriptan tablets.

Best wishes,
Dr Sudhir Kumar MD (Internal Medicine) DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor